Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 1, 2021, 3:02 PM EDT for Hendry County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2021, 3:02 PM EDT (19:02 UTC)
- Expired
- Jul 1, 2021, 3:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Miami, FL
County Hendry County, FL
The radar
The Miami radar (KAMX), 141 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 737 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
727
WWUS82 KMFL 011902
SPSMFL
Special Weather Statement
National Weather Service Miami FL
302 PM EDT Thu Jul 1 2021
FLZ066-070-011945-
Hendry FL-Inland Collier County FL-
302 PM EDT Thu Jul 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLIER AND CENTRAL
HENDRY COUNTIES UNTIL 345 PM EDT...
* At 302 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Felda, or 7 miles northwest of
Immokalee, moving north at 5 mph.
* Funnel clouds possible with this storm.
* Locations impacted include...
Ave Maria, Immokalee, Hendry Correctional, Felda, Devils Garden,
Orangetree, Big Corkscrew Island, Corkscrew Swamp Sanctuary, Keri,
Bunker Hill and Lake Trafford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2632 8166 2642 8166 2642 8156 2663 8156
2664 8108 2631 8108 2628 8167 2632 8167
TIME...MOT...LOC 1902Z 167DEG 6KT 2649 8151
$$
RFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 1, 2:20 PM EDT, 42 minutes earlier.
Area forecast discussion, Jul 1, 2:20 PM EDT, 42 minutes before
Area Forecast Discussion National Weather Service Miami FL 220 PM EDT Thu Jul 1 2021 .AVIATION(18Z TAFS)... OPF, MIA, and TMB are most likely to experience a thunderstorm over the next few hours. Later this evening, storms may drift back or redevelop across the east coast and could impact PBI, FXE, FLL. Outside of storms, VFR conditions are forecast to prevail through the TAF. && .PREV DISCUSSION... (Issued 834 AM EDT Thu Jul 1 2021) ..Wet Day Expected... ..TD5 now TS Elsa... UPDATE... Current forecast is on track this AM. Main update is the upgrade of TD5 to now TS Elsa. For more information, visit the National Hurricane Center at www.nhc.noaa.gov MFL's 01/12Z sounding is a little less impressive than past days, however scattered to numerous showers and storms are expected yet again today. With plenty of moisture across the region (PW of 1.98 inches) along with very weak southeasterly steering flow, showers and storms that do develop will be slow moving. High rainfall rates are expected due to the moist airmass in place and this combining with the slow movement will lead to another hydro concern type of day. 1-hr FFG across SE Broward and most of eastern Dade County is in the 2-3 inch rang whereas 3-hr FFG across the same areas is 2.5-4 inches, both of which are possible today. Similar to yesterday, expect the stronger storms to be SPS type, however, a non-zero threat for as strong SPS to low-end SVR cells cannot be ruled out, especially across the interior and Gulf Coast sections. PREV DISCUSSION... (Issued 745 AM EDT Thu Jul 1 2021) AVIATION(12Z TAFS)... Relatively quiet early this morning with VFR conditions, but SHRA/TSRA expected to return to South Florida after 14Z, with intervals of MVFR and brief IFR in VIS/CIGs. Confidence not high enough to include TEMPOs for east coast sites at this time, so handling with prevailing FMs and somewhat diminished VIS. Short term updates likely for individual terminals as precipitation develops and confidence increases on timing. Greatest coverage of TSRA expected interior and Gulf Coast/KAPF after 18Z where TEMPOs have been added. PREV DISCUSSION... (Issued 332 AM EDT Thu Jul 1 2021) Less Coverage Of Showers And Storms This Fourth Of July Weekend... All Eyes On Depression #5 For Early Next Week... SHORT TERM... Short Term (Today through Friday)... The wet pattern of the past week remains in effect through today, before some (temporary) improvements begin on Friday. The pesky and persistent 500 mb troughs over the central Gulf of Mexico and Straits of Florida will slowly shift west and north, respectively, as the subtropical high over the western North Atlantic holds on for one more day. This results in a continued deep and moist SE low to mid level flow across the area. As has been the case the past few days, most of the models show an increase in rainfall over SE Florida shortly after sunrise spreading from SE to NW, with a gradual transition of the heaviest and most widespread precip to the interior and Gulf coast during the early afternoon hours. This pattern will be depicted again today, with the greatest potential of stronger convection over the interior and Gulf coast where greater early day insolation will cause low levels to destabilize more effectively. Heavy rainfall once again could lead to pockets of localized flooding. A deep mid-level longwave trough will dive south and set up over the eastern U.S. as we go into Friday and the early part of the weekend, while at the same time a mid-level subtropical ridge builds westward towards South Florida from the Bahamas. A shift in the low/mid level winds from S-SW tonight to SW-W on Friday will help to cut off the deep moisture flow from the Caribbean and bring in slightly drier air from the SW over the area on Friday. Highest rain chances tonight will be along the east coast and Atlantic waters, then over the interior and Palm Beach County regions on Friday as is typical of a SW wind flow pattern, however these will be closer to normal for early July (50-60%) and more diurnally driven as opposed to the widespread rain coverage of the past week. Clouds and rain today will keep temperatures near to slightly below normal, then increase on Friday to above normal in spots as more sunshine is expected. Highs on Friday are expected to hit 90F over a good portion of the area, which hasn't happened in several days. LONG TERM... Fourth Of July Weekend... As the holiday weekend approaches, a ridge of high pressure in the western Atlantic will get flattened and pushed southeastward as a mid level trough digs into the Mid Atlantic and into the southeastern portion of the country. This will shift the winds around to a more south to southwesterly direction through the first half of the Holiday weekend. There could be some drier air working into South Florida for the first part of the holiday weekend allowing for lest coverage of showers and thunderstorms. However, there will still be enough moisture in place leading to scattered showers and thunderstorms across the region with the best areas in the Lake Okeechobee and NE region of South Florida. Moisture will start to build back into the region for Fourth of July from the south as tropical depression #5 is forecast by NHC to be near the eastern areas of Cuba. This will allow for an increase of moisture along with an increase in showers and thunderstorms over South Florida, but remain in the scattered range. Temperatures on Saturday will also be warming up into the lower to mid 90s over most of South Florida, except mid to upper 80s west coast metro areas. This will allow for the heat indices to get up into the 102 to 107 range over most areas, except around 100 west coast metro areas. Fourth of July will be a little bit cooler compare to Saturday with highs in the lower 90s except around 90 over the metro areas. This will allow for the heat indices on Fourth of July to be in the lower 100s, except around 100 over the metro areas. Early To Middle of Next Week... All eyes will then turn to the path and location of depression #5. At this time, NHC is forecasting depression #5 to move more northward moving the system through the southeastern Gulf of Mexico, and all of South Florida is in the forecast cone at this time. However, it is too early to determine what if any impacts could occur early next week given the uncertainly in the long range forecast. Therefore, residents and visitors of South Florida should not focus on the exact forecast track of depression #5, but should start to review there hurricane plans and pay close attention to the latest information from the National Weather service through the Fourth of July Weekend. AVIATION(06Z TAFS)... Relatively quiet early this morning with VFR conditions, but SHRA/TSRA expected to return to South Florida after 14z, with intervals of MVFR and brief IFR in precipitation. Included PROB30 for TSRA and MVFR at all terminals from 15z-21z, with short term updates likely for individual terminals as precipitation develops and confidence increases on timing. Greatest coverage of TSRA expected interior and Gulf coast/KAPF after 18z. MARINE... High pressure ridge over South Florida today will shift south to over the Straits of Florida Friday and Saturday, leading to light SE winds becoming S-SW Friday and Saturday. Periods of showers and thunderstorms today with gusty winds and rough seas will gradually become less numerous tonight and Friday as high pressure aloft builds back into the area. By late in the weekend, winds once again become SE and likely increase as the tropical system currently depicted as TD 5 comes closer to our region. On the current NHC forecast of this system near or over Cuba and the Straits of Florida on Monday, winds and seas could begin to substantially increase late Sunday and Monday. As indicated above, there is a lot of uncertainty with the forecast for early next week so please stay up to date with the latest forecasts from NHC. Beach Forecast... the rip current risk will likely increase at the Atlantic beaches again on Sunday and early next week as SE winds increase ahead of the tropical system in the Caribbean Sea potentially nearing Cuba and the Straits of Florida. Numerous showers and scattered thunderstorms today will gradually decrease in coverage Friday through Sunday. && .PRELIMINARY POINT TEMPS/POPS... Miami 75 89 77 93 / 30 60 10 30 West Kendall 75 89 75 93 / 30 60 10 30 Opa-Locka 75 89 75 93 / 30 60 10 40 Homestead 75 89 75 91 / 30 50 10 20 Fort Lauderdale 75 88 77 91 / 40 60 20 40 N Ft Lauderdale 75 88 76 91 / 40 60 20 40 Pembroke Pines 75 89 75 91 / 40 60 10 40 West Palm Beach 74 89 74 92 / 40 60 20 40 Boca Raton 75 88 76 92 / 40 60 20 40 Naples 75 87 77 89 / 50 50 10 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Update/Aviation...Harrigan Today through Friday and Marine...Molleda Friday Night through Wednesday...BNB Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 1, 8:36 AM EDT, 6 hours 26 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 836 AM EDT Thu Jul 1 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 020045- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 836 AM EDT Thu Jul 1 2021 ...Numerous Showers and Thunderstorms and Localized Flooding... ...Monitor The Progress of Tropical Storm Elsa... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered to numerous showers and thunderstorms are expected, mainly over the east coast in the morning through early afternoon, and interior and Gulf coast in the afternoon and early evening. Waterspouts: A few waterspouts are possible in or near showers and thunderstorms over all local waters. Wind: Gusty winds of 45 mph or greater are possible with the stronger storms, mainly interior and Gulf coast this afternoon and evening. Flooding: Areas of heavy rainfall today may result in localized flooding, especially for metro areas along the coast. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Scattered showers and thunderstorms will focus over the interior and east coast areas Friday and Saturday, with gusty winds, lightning, and locally heavy rain the main threats. Tropical Storm Elsa is forecast to move across the Caribbean Sea Friday through the weekend, and approach Cuba and the Straits of Florida late Sunday and Monday. It is still too early to determine what, if any, impacts from Elsa will be felt in South Florida early next week. Residents and visitors are urged to monitor updates to the forecast for Elsa, and ensure that tropical cyclone preparedness plans are in place. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Fell
In the hours before
Special weather statement, Jul 1, 11:05 AM EDT, 3 hours 57 minutes before
Special Weather Statement National Weather Service Miami FL 1105 AM EDT Thu Jul 1 2021 FLZ067-068-072-168-172-011545- Coastal Broward County FL-Coastal Palm Beach County FL- Metro Broward County FL-Inland Palm Beach County FL- Metro Palm Beach County FL- 1105 AM EDT Thu Jul 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND SOUTHEASTERN PALM BEACH COUNTIES UNTIL 1145 AM EDT... * At 1104 AM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Palm Aire, or over Pompano Beach. This storm was nearly stationary. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Fort Lauderdale, Coral Springs, Pompano Beach, Boca Raton, Deerfield Beach, Tamarac, Margate, Lauderhill, Coconut Creek, Oakland Park, North Lauderdale, Lauderdale Lakes, Parkland, Mission Bay, Broadview-Pompano Park, Boca Pointe, Boca Del Mar, Hamptons At Boca Raton, Village Park and Whisper Walk. PRECAUTIONARY/PREPAREDNESS ACTIONS... This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2617 8013 2617 8024 2640 8028 2641 8011 TIME...MOT...LOC 1504Z 244DEG 2KT 2622 8017 FELL
Special weather statement, Jul 1, 1:05 PM EDT, 1 hour 57 minutes before
Special Weather Statement National Weather Service Miami FL 105 PM EDT Thu Jul 1 2021 FLZ067-068-011730- Inland Palm Beach County FL-Metro Palm Beach County FL- 105 PM EDT Thu Jul 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PALM BEACH COUNTY UNTIL 130 PM EDT... * At 105 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm 10 miles southeast of Indiantown, moving northwest at 10 mph. * Winds in excess of 45 mph and funnel clouds possible with this storm. * Locations impacted include... Palm Beach Gardens, The Acreage and Caloosa. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. && LAT...LON 2687 8020 2676 8035 2696 8050 2696 8023 TIME...MOT...LOC 1705Z 139DEG 9KT 2691 8038 RF
Special weather statement, Jul 1, 2:19 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Miami FL
219 PM EDT Thu Jul 1 2021
FLZ063-066-067-011900-
Hendry FL-Inland Palm Beach County FL-Glades FL-
219 PM EDT Thu Jul 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENDRY AND SOUTH
CENTRAL GLADES COUNTIES UNTIL 300 PM EDT...
* At 219 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Montura, moving north at 15
mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Clewiston, Moore Haven, Montura, Devils Garden, Harlem and Lake
Hicpochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
&&
LAT...LON 2684 8087 2650 8089 2652 8126 2685 8129
2685 8088
TIME...MOT...LOC 1819Z 182DEG 13KT 2664 8108
RFSpecial weather statement, Jul 1, 2:36 PM EDT, 26 minutes before
Special Weather Statement National Weather Service Miami FL 236 PM EDT Thu Jul 1 2021 FLZ071-073-074-011915- Inland Broward County FL-Metropolitan Miami Dade FL-Inland Miami- Dade County FL- 236 PM EDT Thu Jul 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MIAMI-DADE COUNTY UNTIL 315 PM EDT... * At 235 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Miccosukee Resort, or 13 miles northwest of Kendall, moving northwest at 5 mph. * Wind gusts up to 50 mph and funnel clouds possible with this storm. * Locations impacted include... Doral, Miccosukee Resort, Tamiami, The Hammocks, Kendale Lakes and Kendall West. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. && LAT...LON 2585 8036 2568 8044 2575 8065 2596 8051 TIME...MOT...LOC 1835Z 118DEG 5KT 2581 8050 RF
Special weather statement, Jul 1, 3:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
302 PM EDT Thu Jul 1 2021
FLZ066-070-011945-
Hendry FL-Inland Collier County FL-
302 PM EDT Thu Jul 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLIER AND CENTRAL
HENDRY COUNTIES UNTIL 345 PM EDT...
* At 302 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Felda, or 7 miles northwest of
Immokalee, moving north at 5 mph.
* Funnel clouds possible with this storm.
* Locations impacted include...
Ave Maria, Immokalee, Hendry Correctional, Felda, Devils Garden,
Orangetree, Big Corkscrew Island, Corkscrew Swamp Sanctuary, Keri,
Bunker Hill and Lake Trafford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2632 8166 2642 8166 2642 8156 2663 8156
2664 8108 2631 8108 2628 8167 2632 8167
TIME...MOT...LOC 1902Z 167DEG 6KT 2649 8151
RFThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 11:05 AM EDT | Special Weather Statement | MFL | Broward | 40 min |
| Jul 1, 11:34 AM EDT | Areal Flood Advisory | MFL | Broward | 3 hr |
| Jul 1, 12:40 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 2 hr |
| Jul 1, 12:47 PM EDT | Special Marine Warning | MFL | 28 min | |
| Jul 1, 1:05 PM EDT | Special Weather Statement | MFL | Martin | 25 min |
| Jul 1, 2:19 PM EDT | Special Weather Statement | MFL | Hendry | 41 min |
| Jul 1, 2:36 PM EDT | Special Weather Statement | MFL | Miami-Dade | 39 min |
| Jul 1, 2:43 PM EDT | Severe Thunderstorm Warning | MFL | Glades, Hendry | 20 min |
| Jul 1, 3:01 PM EDT | Special Marine Warning | MFL | 44 min | |
| Jul 1, 3:34 PM EDT | Special Weather Statement | MFL | Collier | 41 min |
| Jul 1, 3:42 PM EDT | Special Marine Warning | MFL | 26 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.